Improvement of numerical solution of boundary layer problems by incorporation of asymptotic approximations

Moshe Israeli, Marius Ungarish

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

A method for improvement of the numerical solution of differential equations by incorporation of asymptotic approximations is investigated for a class of singular perturbation problems. Uniform error estimates are derived for this method when implemented in known difference schemes and applied to linear second order O.D.E.'s. An improvement by a factor of εn+1 can be obtained (where e{open} is the "small" parameter and n is the order of the asymptotic approximation) for a small amount of extra work. Numerical experiments are presented.

Original languageEnglish
Pages (from-to)309-324
Number of pages16
JournalNumerische Mathematik
Volume39
Issue number3
DOIs
StatePublished - Oct 1982
Externally publishedYes

Keywords

  • Subject Classifications: AMS (MOS): 65L10, CR: 5.17

Fingerprint

Dive into the research topics of 'Improvement of numerical solution of boundary layer problems by incorporation of asymptotic approximations'. Together they form a unique fingerprint.

Cite this